Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Have itchy and bleeding hand. Taking steroid shots. Chances of bacterial infection?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9083 Questions
Bacteria Infection I have had 3 rounds of antibiotics I have finally got rid of it but my right hand continues to itch & split open & bleed the Dr. keeps giving me steroid shots it helps for a short time then comes back could I have an infection throughout my entire body.
Posted Mon, 22 Oct 2012 in Infections
Answered by Dr. Praveen Tayal 28 minutes later
Thanks for posting your query.
The itching and splitting of the skin associated with bleeding is likely to be related to an immune related skin disorder like psoriasis. Since the lesions do improve on taking steroids and the lesions are recurrent, an autoimmune problem is likely.
A direct examination by a dermatologist and a skin biopsy will help in confirmation of diagnosis.
Such lesions may show a superadded infection if these are not treated appropriately. An infection of skin throughout the body is not likely.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Follow-up: Have itchy and bleeding hand. Taking steroid shots. Chances of bacterial infection? 45 minutes later
Thank you Dr. for your help
Answered by Dr. Praveen Tayal 1 hour later
Thank you.
I am glad I could help.
You can consult me again through my profile URL
If you have no more questions, please close the discussion and rate the answer.
I wish you the very best in whatever you do.
Warm regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor